Alert archive / Arizona / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 35, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Sep 19, 2004, 1:59 AM MST for Mohave County, Arizona. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2004, 1:59 AM MST (08:59 UTC)
- Expired
- Sep 19, 2004, 2:45 AM MST
- In force
- 46 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 156 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 19, 1:40 AM MST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 9.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1434 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 190900 SVRVEF AZC015-190945- /X.NEW.KVEF.SV.W.0013.040919T0859Z-040919T0945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 159 AM MST SUN SEP 19 2004 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA THIS INCLUDES THE CITY OF WIKIEUP * UNTIL 245 AM MST * AT 152 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF WIKIEUP... AND MOVING NORTHEAST AT 30 TO 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WIKIEUP BY 210 AM MST THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3470 11388 3447 11357 3473 11319 3512 11365 $$ PIERCE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 9:15 PM MST, 4 hours 44 minutes earlier.
Area forecast discussion, Sep 18, 9:15 PM MST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 915 PM PDT SAT SEP 18 2004 .SYNOPSIS...MOISTURE ASSOCIATED WITH HURRICANE JAVIER WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO NORTHWEST ARIZONA THROUGH SUNDAY AND TO FAR EASTERN PORTIONS OF SOUTHERN NEVADA AND SOUTHEAST CALIFORNIA. MEANWHILE A STRONG LOW PRESSURE SYSTEM WILL MOVE SLOWLY THROUGH THE GREAT BASIN OVER THE NEXT FEW DAYS RESULTING IN WINDY CONDITIONS WITH A COOLING TREND. && .UPDATE...WATER VAPOR AND 00Z ETA SHOW THAT WEAK JET ACROSS EXTREME SOUTHEAST SAN BERNARDINO/MOHAVE COUNTY THIS EVENING HELPING TO KICK OFF FAIR AMOUNT OF CONVECTION. ALTHOUGH BRIEF HEAVY RAIN LIKELY FROM THIS ACTIVITY...SO FAR NO PROBLEMS HAVE BEEN REPORTED. DO NOT SEE A FOCUS FOR CONVECTION TO SHIFT WEST OVERNIGHT...AS JET AXIS SHOULD DECREASE AND SHIFT SLIGHTLY TO THE EAST BY MORNING...WITH THIS IN MIND WILL UPDATE SOUTHERN NEVADA ZONES TO REMOVE CHANCE OF CONVECTION OVERNIGHT. WINDS DECOUPLING A LITTLE FROM FLOW ALOFT...BUT LIKELY TO REMAIN IN THE BREEZY CATEGORY OVERNIGHT... BEFORE PICKING UP ONCE AGAIN ON SUNDAY WITH POSSIBLE WIND ADVISORY NEEDED FOR SUNDAY AFTERNOON. BESIDES UPDATING ZONES FOR BETTER REFLECTION OF CONVECTION...WILL ADJUST CLOUDS AND REMOVE EVENING WORDING WHERE NEEDED. .FIRE WEATHER...ALTHOUGH WINDS WILL REMAIN A BREEZY TO WINDY OVERNIGHT ACROSS MUCH OF THE DISTRICT...COOLING TEMPERATURES HAVE ALLOWED RH TO RECOVER ABOVE 15 PERCENT...THUS THE RED FLAG WARNING HAS BY ALLOWED TO EXPIRE AS OF 9 PM FOR ZONE 456. && .AVIATION...TAF ADEQUATELY COVERS ALL SIGNIFICANT WEATHER EXPECTED AT KLAS. && .PREV DISCUSSION...340 PM PDT SAT...SHORT TERM...TROPICAL MOISTURE HAS NOT MADE MUCH WESTWARD PROGRESS YET BUT MODELS STILL INSIST THERE WILL BE SOME RAIN ACROSS EASTERN CLARK AND LINCOLN AND SAN BERNARDINO COUNTIES TONIGHT. THUNDERSTORMS HAVE DEVELOPED IN MOHAVE COUNTY AS EXPECTED. WENT WITH LIKELY POPS OVER MOHAVE COUNTY TONIGHT DECREASING TO A SLIGHT CHANCE A YOU GO FARTHER WEST INTO EASTERN NV AND CA. WINDY CONDITIONS WILL PERSIST THIS EVENING BEFORE DECREASING A BIT OVERNIGHT. SOME DIFFERENCES IN THE MODELS FOR SUNDAY WITH THE ETA KEEPING LOW LEVEL MOISTURE AROUND IN MOHAVE COUNTY MUCH MORE SO THAN THE GFS. DECIDED TO KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS MOHAVE COUNTY WITH A SLIGHT CHANCE ALONG THE COLORADO RIVER AND FAR EASTERN LINCOLN COUNTY. TROPICAL MOISTURE MAINLY PUSHED EAST AFTER SUNDAY. MEANWHILE THE STRONG UPPER LOW NEAR THE COAST THIS AFTERNOON WILL SLOWLY MOVE ACROSS THE GREAT BASIN THROUGH TUESDAY. 12Z RUNS DID NOT INDICATE MUCH MOISTURE WITH THIS SYSTEM BUT THERE MAY BE A FEW SHOWERS ACROSS THE FAR NORTHERN PART OF THE FORECAST AREA. GIVEN THE STRENGTH OF THIS SYSTEM...WOULD NOT BE SURPRISED IF LATER MODEL RUNS MOISTEN UP A BIT. ONE THING FOR SURE WITH THIS SYSTEM IS STRONG WINDS. MOST AREAS WILL HAVE SOUTHWEST WIND 20 TO 30 GUSTING NEAR 40 MPH SUNDAY. WINDS WILL SHIFT TO A NORTHERLY DIRECTION ACROSS THE NORTHERN ZONES SUNDAY NIGHT AND ACROSS THE SOUTHERN ZONES BY MONDAY NIGHT. WE COULD END UP SEEING SOME PRETTY STRONG NORTH WINDS BEHIND THE UPPER LOW TUESDAY NIGHT. TEMPERATURES WILL COOL SOMEWHAT EACH OF THE NEXT FEW DAYS WITH TEMPERATURES 10 TO 15 DEGREES BELOW NORMAL BY TUESDAY. && .LONG TERM...WELL BELOW NORMAL TEMPS SHOULD CONTINUE INTO WEDNESDAY WITH THE FORECAST AREA UNDER NORTH TO NORTHWEST FLOW ON THE BACKSIDE OF THE TROUGH. SHOULD BE A BIT BREEZY ALONG THE COLORADO RIVER AS SURFACE HIGH PRESSURE BUILDS OVER THE GREAT BASIN. RIDGE EXPECTED TO BUILD FROM THE WEST THURSDAY AND FRIDAY WITH TEMPS REBOUNDING ABOUT 10 DEGREES BY FRIDAY. MODELS ARE A LITTLE MORE DIVIDED FOR SATURDAY WITH EURO KEEPING A STRONG RIDGE INTACT OVER THE SOUTHWEST AND GFS/DGEX SHOWING A MORE ZONAL FLOW AS THE RIDGE SHIFTS EAST. DIFFERENCE WOULD REALLY ONLY IMPACT TEMPS...AND WILL GO CLOSE TO MEX MOS FOR NOW SINCE ENSEMBLE SPREAD IS VERY LOW. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && JENSEN/HARRISON/DAVIS
Hazardous weather outlook, Sep 18, 9:22 PM MST, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 922 PM PDT SAT SEP 18 2004 AZZ001>003-036-CAZ027>029-NVZ014>022-191400- DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV- LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA NV- LAKE MEAD NATIONAL RECREATION AREA AZ-LAS VEGAS VALLEY NV- LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ- NORTHWEST PLATEAU AZ-SAN BERNADINO COUNTY DESERTS CA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV- SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 922 PM PDT SAT SEP 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .DAY ONE...TODAY THUNDERSTORMS ARE POSSIBLE IN MOHAVE COUNTY THIS EVENING AS MOISTURE FROM THE REMAINS OF JAVIER IS PULLED INTO ARIZONA. THE STORMS ARE NOT EXPECTED TO BE SEVERE BUT COULD BRING BRIEF HEAVY RAIN AND MINOR FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY GUSTY WINDS WILL DEVELOP SUNDAY AS A LOW PRESSURE SYSTEM APPROACHES THE SOUTHWESTERN STATES. WINDS COULD POSSIBLY REACH ADVISORY LEVELS SUNDAY AFTERNOON THROUGHOUT THE FORECAST AREA. WINDS COULD GUST INTO THE 40 TO 45 MPH RANGE. FOR MONDAY THROUGH FRIDAY THE PROBABILITY FOR HAZARDOUS WEATHER IS LOW. SPOTTER ACTIVATION IS NOT ANTICIPATED. JACQUES
In the hours before
Local storm report, Sep 19, 1:36 AM MST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
136 AM PDT SUN SEP 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0136 AM TSTM WND GST KINGMAN 35.21N 114.03W
09/19/2004 60 MPH MOHAVE AZ OFFICIAL NWS OBS
KIGM ASOS
&&
JACQUESThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 1:03 AM MST | Severe Thunderstorm Warning | VEF | Mohave | 42 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.